MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK SP, 5.5X24.5MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWIVELOCK SP, 5.5X24.5MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWIVELOCK SP, 5.5X24.5MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery the anchor couldn`t be fixed, it was rotating.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint is confirmed.Visual inspection identified that the bio-screw at the distal end of the tip suture anchor, bio-composite swivelock® sp, 5.5 x 24.5 mm, self-punching , vented had broken.The eyelet and driver returned no issues were found.Functional testing noted that the driver works smoothly as required.The method used to prepare the bone, as well as the bone quality encountered, was not provided.Per dfu-0087-eo revision 2.G.Precautions.3.Make sure to use the recommended drill bit or punch to create a bone socket.8.Self-punching pushlock and swivelock suture anchors only: ensure that the angle of anchor insertion is perpendicular to the bone.The most likely cause for the reported failure can be attributed to improper bone preparation, misalignment insertion of the device during insertion; prying/leveraging the device during insertion.

Brand Name
BIO-COMP SWIVELOCK SP, 5.5X24.5MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17976722
Report Number1220246-2023-08280
Device Sequence Number3568658
Product Code MAI
UDI-Device Identifier00888867097926
UDI-Public00888867097926
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP SWIVELOCK SP, 5.5X24.5MM
Device Catalogue NumberAR-2323BCM-1
Device Lot Number15097478
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown